Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

April 8, 2021Greene County, Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Apr 8, 2021, 3:16 AM CDT for Greene County, Perry County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 3:16 AM CDT (08:16 UTC)
Expired
Apr 8, 2021, 4:00 AM CDT
In force
44 min
Issued by
NWS Mobile, AL

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS84 KMOB 080816
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
316 AM CDT Thu Apr 8 2021
 
MSZ075-076-079-080900-
Perry MS-Greene MS-George MS-
316 AM CDT Thu Apr 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL
400 AM CDT...

At 314 AM CDT, dry air descending behind some strong, but weakening 
thunderstorms is creating very windy conditions across portions of 
interior southeast Mississippi. The storms were located along a line 
extending from 4 miles northeast of Richton to 11 miles south of 
McLain, and moving east at 45 mph.

Wind gusts of 40 mph will be possible in the immediate wake of 
these storms.

Locations impacted include...
Richton, Leakesville, Beaumont and McLain. 

LAT...LON 3143 8903 3143 8846 3094 8843 3094 8903
TIME...MOT...LOC 0814Z 278DEG 41KT 3137 8888 3095 8879 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 8, 2:57 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 8, 2:57 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
257 AM CDT Thu Apr 8 2021

.MESOSCALE UPDATE...An area of thunderstorms moving into interior
southeast Mississippi from the west will continue moving east
across portions of Stone,Perry, George and Greene counties through
4 AM. While Mesoanalysis indicates that the storms will be moving
into a more stable environment (SBCAPE 500-1000 j/kg, MLCAPE no
more than about 600 j/kg), but Effective Shear remains in the
40-50 knot range across the area and Mid Level Lapse Rates are
still around 6.5 c/km, so a few strong to severe storms could be
possible. SFC-3KM SRH also still noted to be around 250 m2/s2, so
the possibility of a weak, short-lived tornado cannot be ruled
out. In general though, the convection should be weakening as it
moves further east into our area, and there has been slight but
noticeable decrease in storm intensity over the past hour or so.
We will continue to monitor. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 8, 2:36 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CDT Thu Apr 8 2021

MSZ075-078-080830-
Stone MS-Perry MS-
236 AM CDT Thu Apr 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 AM CDT...

At 235 AM CDT, the strong thunderstorms were located along a line
extending from Poplarville to Picayune, and moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wiggins, Perkinston and McHenry.

LAT...LON 3091 8934 3091 8914 3093 8914 3094 8883
      3091 8884 3091 8889 3074 8888 3068 8891
      3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0735Z 273DEG 36KT 3085 8956 3055 8968
Special weather statement, Apr 8, 3:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
316 AM CDT Thu Apr 8 2021

MSZ075-076-079-080900-
Perry MS-Greene MS-George MS-
316 AM CDT Thu Apr 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL
400 AM CDT...

At 314 AM CDT, dry air descending behind some strong, but weakening
thunderstorms is creating very windy conditions across portions of
interior southeast Mississippi. The storms were located along a line
extending from 4 miles northeast of Richton to 11 miles south of
McLain, and moving east at 45 mph.

Wind gusts of 40 mph will be possible in the immediate wake of
these storms.

Locations impacted include...
Richton, Leakesville, Beaumont and McLain.

LAT...LON 3143 8903 3143 8846 3094 8843 3094 8903
TIME...MOT...LOC 0814Z 278DEG 41KT 3137 8888 3095 8879

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:46 AM CDTSpecial Marine WarningMOB89 min
Apr 8, 7:36 AM CDTSpecial Marine WarningMOB84 min
Apr 8, 8:53 AM CDTSpecial Marine WarningMOB112 min
Apr 8, 10:37 AM CDTSpecial Marine WarningMOB38 min
Apr 8, 2:36 AM CDTSpecial Weather StatementMOBStone54 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.